AHA Coding Clinic® for ICD-9 - 2008 Issue 4; VOLUMES 1 AND 2 NEW/REVISED CODES

Heparin-Induced Thrombocytopenia (HIT)

Effective October 1, 2008, a new code 289.84, Heparin-induced thrombocytopenia (HIT), has been created to distinguish HIT from other drug-induced thrombocytopenias. Heparin is one of the most frequently prescribed medications with 12,000,000 patients having some heparin exposure in U.S. hospitals annually. Heparin usage can lead to one of the most important and devastating adverse reactions that can confront physicians, HIT. HIT is a distinct and relatively common life-threatening clinical entity that will occur in 3-5% of all patients receiving unfractionated heparin for at least 5 days. It is a humoral immune-mediated reaction causing an abrupt...

To read the full article, sign in and subscribe to AHA Coding Clinic® for ICD-10-CM and ICD-10-PCS .


  • The official AHA publication for ICD-10-CM and ICD-10-PCS coding guidelines and advice
  • Current newsletters added each quarter
  • Full Archives - over 3100 articles
  • ALL years/issues back to 1984 organized by year and issue
  • Includes ICD-10-CM/PCS Articles since 2013
  • Fully searchable through Find-A-Code's Comprehensive Search
  • Codes mentioned in articles are linked to Code Information pages
  • Code Information pages link back to related articles
  • View all the articles associated with any code, right from the code page!
Access to this feature is available in the following products:
  • AHA's Coding Clinic® - ICD-10-CM/PCS +Archives

free demo
request yours today
pricing
for any budget
sign IN
welcome back!